Skip to content
Includes Expert Content
HELP! Want to try annew drug! IV or Pill form, Can you help?
avatar
An_204960 posted:
Hello. My name is Samantha and I'm 23 years old. I was dx in august 2010 and i was put on Rebif. I'm having no relaspes on it but a few side effects are warrenting me to change medications. So far, my side effects are: Skin hardening around injection site, Panic Attacks before, EXTREME headaches right after injection lasting into the next day, nausea.

I'm really interested in the I.V. form of drug but I'm not sure if i qualify for it? Do I? and if not do I qualify for the pill form? Which do you prefer?
Reply
 
avatar
hackwriter responded:
Anon,

You need to discuss this with your neuro. Technically, infusion therapies such as Tysabri and Novantrone should be available to you, especially if you can't tolerate an injectable therapy. Same with the oral therapies.

I think the two hurdles you will face for the oral and infusion drugs are your doc's willingness to prescribe them and your insurance coverage. If you have no insurance or lousy insurance, all the drug companies have assistance programs to help defray the cost.

It would be sort of useless for me to tell you a preference since we all respond to these drugs differently. Your experience taking them is the best way to determine what you can better tolerate and what works best for you.

I took Tysabri for a year but recently quit--partly because my tiny veins were tapped out and it became a major deal to get the infusion going--but mostly because I developed new lesions and worsened symptoms while on the drug. You might have a totally different experience with it.

Of course, an oral therapy is the easiest. But you've got to do the research on Gilenya and Tysabri and Novantrone and weigh the possible risks and side effects vs the benefits and delivery systems.

Hope this helps.

Kim
 
avatar
Neil S Lava, MD responded:
I would also like to suggest that you think about Copaxone as a possibility. It should not cause the headaches that are seen with interferons and the injection site reactions may be less. Also if you switch to an IV therapy or oral agent you will have other risks based on their effects on your immune system
The real problem will be the panic attacks before injections. You could see a therapist to try to treat this, but if you are not successful than you may have to choose one of the other therapies.
 
avatar
whitefrazier responded:
Talk to you Neuro about the side effects. There is medication u can take for the headaches, nausea and panic attacks. Therapy can also help with panic attacks. I was on Copaxone bit could not tolerate it so now I am on Tysabri and I love it so far. I only have had 4 infusions and just now beginning to see a little difference. Be sure to research all your possi le drug choices and discuss with your Neuro.
 
avatar
SBax06 replied to Neil S Lava, MD's response:
Well the panic attacks are from one painful injection of Rebif, i guess it wasn't room temp yet. My neuro put me on Larazapam but my new insurance may not cover it, and it didn't really work for me.
I will look into Copaxone, but even though i had bad reactions to Rebif i still feel it was working. Should i change with my side effects or stay on?


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Wealth of vitamin D and MS information
There is a lot of information on vitamin D and MS at VitaminDWiki. Shortcut to the MS material is http://tinyurl.com/MSVitaminD . You ... More
Was this Helpful?
24 of 31 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.